Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 5, 2021, 3:06 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2021, 3:06 PM EDT (19:06 UTC)
- Expired
- Aug 5, 2021, 3:45 PM EDT
- In force
- 39 min
- Issued by
- NWS Miami, FL
- Hail
- 0.00 in
- Wind
- 30
County Collier County, FL
The radar
The Miami radar (KAMX), 99 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
989
WWUS82 KMFL 051906
SPSMFL
Special Weather Statement
National Weather Service Miami FL
306 PM EDT Thu Aug 5 2021
FLZ066-070-051945-
Hendry FL-Inland Collier County FL-
306 PM EDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of east central Collier
and southeastern Hendry Counties through 345 PM EDT...
At 305 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Big Cypress Seminole
Reservation to 8 miles northwest of Big Cypress National Preserve.
Movement was north at 10 mph.
HAZARD...Winds in excess of 30 mph and funnel clouds.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2646 8096 2630 8136 2600 8118 2615 8091
TIME...MOT...LOC 1905Z 170DEG 10KT 2620 8100 2607 8116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
FELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 5, 1:19 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Aug 5, 1:19 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Miami FL 119 PM EDT Thu Aug 5 2021 .AVIATION(18Z TAFS)... Convection around the terminals will linger through the afternoon as the sea breeze attempts to push inland. Sub-MVFR conditions are possible at terminals directly impacted by convection and short- fused AMDs will likely be needed today. An approaching disturbance from the east could keep conditions unsettled through the TAF period at the east coast terminals. && .PREV DISCUSSION... (Issued 1002 AM EDT Thu Aug 5 2021) UPDATE... A trough in the Gulf has been a focus for convection this morning. There have been a few stout cells along that boundary which have caused concern for waterspout activity and strong wind gusts. Overall, the forecast is on track from overnight with just minor tweaks made to the hourly temperatures and dewpoints so that they warmed up a bit quicker to better match the observed trends. Overall, it will be another hot and stormy day for South Florida with the potential for some strong storms and repeated rounds of heavy rainfall that could lead to localized flooding. No additional updates are anticipated through midday. Have a wonderful Thursday! PREV DISCUSSION... (Issued 244 AM EDT Thu Aug 5 2021) SHORT TERM... (Today and Tonight)... The mid to upper level trough over the Eastern United States will be lifting northeast today allowing for the ridge of high pressure over the Florida Keys to move northward into the Lake Okeechobee region. This will allow for the steering flow to become more southeast today over South Florida allowing for the east coast sea breeze to push further into the interior areas with the west coast sea breeze remaining closer to the west coast metro areas. Showers and thunderstorms should develop along both sea breezes as the sea breeze push inland. Therefore, the east coast metro areas will still be seeing scattered shower and thunderstorm coverage mainly late this morning into the early afternoon hours before pushing inland. The interior and west coast metro areas of South Florida will see the scattered to numerous showers and thunderstorms mainly this afternoon into the early evening hours. The showers and thunderstorms should come to an end during the evening hours over the interior and west coast metro areas as the heating of the day is lost. However, the east coast metro areas will see an increase in showers and thunderstorms late tonight, as a low level trough will be working west northwest from the Bahamas into South Florida. Therefore, scattered POPs will continue for the interior and west coast metro areas this evening before shifting to the east coast metro areas after midnight tonight. Highs today will be in the lower to mid 90s over most of South Florida, except around 90 east coast metro areas. This will allow for the heat indices to be in the mid 100s over most areas, except around 100 for the east coast metro areas. Lows tonight will in the 70s, except around 80 over the east coast metro areas. (Friday)... The low level trough will be moving through South Florida on Friday,as high pressure moves northward into Central Florida. This keep the southeast wind flow over South Florida on Friday along with deeper tropical moisture working back into the region. Therefore,, PWAT values will again be in the 2 to 2.2 inch range on Friday leading to scattered to numerous showers and thunderstorms across South Florida. This will also mean that there could be heavy rainfall again with any showers and thunderstorms. Highs will also be a little bit cooler on Friday in the lower 90s over most of South Florida except mid to upper 80s over the east coast metro areas, due to more cloud cover and more coverage of shower and thunderstorms. LONG TERM (Friday night through Wednesday)... Mid-level ridging will continue to build into the region as we start the weekend. With temperatures becoming a bit warmer a loft along with some subsidence (drier column), coverage in rainfall/QPF will drop somewhat when compared to earlier in the week. At the surface, low level flow will remain southeasterly and eventually transition to a more easterly direction. This flow regime favors daily sea breeze activity across the interior and Gulf coast as the Atlantic sea breeze marches inland (on a daily basis) by the afternoon hours. This will also allow onshore flow across the Atlantic zones to be moderated a bit. That said, this time of year sea surface temperatures are quite warm so the moderation is much less pronounced than earlier in the season. Toward the end of the period, ridging across south Florida will begin to lift northward toward the Carolina coast or Mid-Atlantic. This will set up a deep tropical easterly flow...meaning an increase in moisture levels as well as an increase in rain chances if a couple of inverted troughs within the tropical easterlies move into the region. Timing and placement of low level troughs will need to be monitored in time before we become more confident in specifics, but for now conditions within the long range from this weekend on will epitomize South Florida weather for mid to late summer. MARINE... The winds will remain southeast under 10 knots today through Friday before swinging to an easterly direction this weekend. The easterly winds will then increase early next week to 10 to 15 knots. This will keep the seas at 2 feet or less in both the Atlantic and Gulf waters of South Florida through early next week. Therefore, boating conditions looks good over all of South Florida waters outside of any showers or thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 90 80 91 / 30 50 30 50 West Kendall 77 91 78 92 / 30 50 30 50 Opa-Locka 78 90 78 91 / 30 50 30 50 Homestead 80 89 78 90 / 30 40 30 50 Fort Lauderdale 79 89 80 90 / 30 50 30 50 N Ft Lauderdale 77 89 79 90 / 30 50 30 50 Pembroke Pines 78 90 78 90 / 30 50 30 50 West Palm Beach 76 90 78 91 / 30 50 30 50 Boca Raton 78 89 78 91 / 30 50 30 50 Naples 77 90 78 91 / 30 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...RAG Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Aug 5, 3:38 AM EDT, 11 hours 28 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 338 AM EDT Thu Aug 5 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 338 AM EDT Thu Aug 5 2021 ...Scattered To Numerous Storms Possible... ...Heat Index Readings In The Mid 100s Interior Areas... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible today with the best coverage over the interior and Lake Okeechobee region. The primary impacts from the thunderstorms will be lighting strikes, gusty winds, and locally heavy rainfall. Flooding: Localized flooding is possible due to heavy downpours from thunderstorms over low-lying and poor drainage areas. Repeated rounds of excessive rainfall could also lead to the risk of flooded roadways. Wind: A few storms could become strong late this afternoon with wind gusts up to 45 mph especially over the interior and lake Okeechobee regions. Temperatures: Heat index values will get up into the mid 90s over the interior areas this afternoon. Waterspouts: Waterspouts are possible across the South Florida waters. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Scattered to numerous showers and thunderstorms will be possible across South Florida this weekend with the focus shifting to the interior and west coast metro areas. In addition, a few strong storms could develop with locally gusty winds, waterspouts, heavy rainfall, and frequent lightning strikes. Rip currents will also increase along the east coast beaches of South Florida early to middle of next week as easterly winds increase across South Florida. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Aug 5, 3:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
306 PM EDT Thu Aug 5 2021
FLZ066-070-051945-
Hendry FL-Inland Collier County FL-
306 PM EDT Thu Aug 5 2021
...Strong thunderstorms will impact portions of east central Collier
and southeastern Hendry Counties through 345 PM EDT...
At 305 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Big Cypress Seminole
Reservation to 8 miles northwest of Big Cypress National Preserve.
Movement was north at 10 mph.
HAZARD...Winds in excess of 30 mph and funnel clouds.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hendry Correctional, Big Cypress Seminole Reservation, Big Cypress
National Preserve and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2646 8096 2630 8136 2600 8118 2615 8091
TIME...MOT...LOC 1905Z 170DEG 10KT 2620 8100 2607 8116
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
FELLThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:23 AM EDT | Special Marine Warning | MFL | 97 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.